Alert archive / South Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 241, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Nov 30, 2010, 11:43 PM EST for 6 counties in South Carolina. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2010, 11:43 PM EST (04:43 UTC)
- Expired
- Dec 1, 2010, 12:45 AM EST
- In force
- 62 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Chesterfield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 85 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 12:10 AM EST | TSTM WND DMG | 5 Ssw Irwin, SC | SHERIFF DISPATCH REPORTED A TREE DOWN IN THE BELL TOWN COMMUNITY ALONG HIGHWAY 200. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 9:56 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 448 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
528
WUUS52 KCAE 010443
SVRCAE
SCC025-039-055-057-063-079-010545-
/O.NEW.KCAE.SV.W.0241.101201T0443Z-101201T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1143 PM EST TUE NOV 30 2010
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA
WESTERN CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA
KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA
EASTERN FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA
RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA
EASTERN LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1245 AM EST
* AT 1134 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 29 MILES NORTH OF LANCASTER TO 6 MILES EAST OF
WINNSBORO TO 9 MILES SOUTH OF GASTON...MOVING NORTHEAST AT 50 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE ELGIN...HEATH
SPRINGS...LUGOFF...KERSHAW...CAMDEN AND PAGELAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 8 7 7...
6 3 3...6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EST WEDNESDAY MORNING
FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA.
&&
LAT...LON 3494 8078 3482 8079 3481 8013 3441 8019
3433 8033 3434 8036 3430 8037 3427 8044
3425 8043 3370 8126 3456 8111 3454 8088
3466 8090 3471 8088 3482 8090 3484 8088
3495 8087 3501 8091 3505 8091 3506 8090
TIME...MOT...LOC 0441Z 241DEG 72KT 3519 8080 3442 8085
3376 8096
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 6:50 PM EST, 4 hours 53 minutes earlier.
Area forecast discussion, Nov 30, 6:50 PM EST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
650 PM EST TUE NOV 30 2010
.SYNOPSIS...
A COLD FRONT CURRENTLY MOVING THROUGH THE CENTRAL GULF STATES WILL
CROSS THE MIDLANDS AND CSRA TONIGHT ALONG WITH STRONG
THUNDERSTORMS AND GUSTY WINDS. HIGH PRESSURE WILL RETURN WEDNESDAY
AFTERNOON WITH GUSTY NORTH WINDS USHERING COLD AIR INTO THE
REGION. HIGH PRESSURE WILL REMAIN IN CONTROL OF THE REGION INTO
THE WEEKEND WITH THE NEXT FRONT EXPECTED EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE MAIN FORECAST PROBLEM IS THE SEVERE WEATHER THREAT TONIGHT.
THE LATEST RUC INDICATED THE 50 KNOT H85 JET WILL BE OVER THE
FORECAST AREA DURING THE 900 PM TO 100 AM TIME FRAME. LAPS SHOWED
LI/S -1 TO -2 IN THE FORECAST AREA. THE HIGH SHEAR AND INSTABILITY
SUPPORT POSSIBLE SEVERE THUNDERSTORMS INCLUDING TORNADOES. THE
TORNADO THREAT MAY BE HIGHER IN THE NORTH PART CLOSER TO THE
LINGERING WEDGE FRONT. THE SEVERE WEATHER THREAT SHOULD DIMINISH
FROM WEST TO EAST BEHIND THE COLD FRONT DURING THE 100 AM TO 300
AM PERIOD.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
COLD FRONT WILL BE MOVING OFFSHORE DURING THE MORNING HOURS WITH
CLOUDS AND CHANCES OF SHOWERS RAPIDLY DIMINISHING. BY LATE MORNING
COLDER AND DRIER AIR WILL BE PUSHED INTO THE REGION BY GUSTY
NORTHWEST WINDS. COLD HIGH PRESSURE WILL REMAIN IN CONTROL OF THE
REGION THROUGH THURSDAY NIGHT ALLOWING THE COLDEST AIR OF THE
SEASON TO BLANKET THE AREA. TEMPERATURES WILL BE SEVERAL DEGREES
BELOW NORMAL WITH DAYTIME HIGHS IN THE LOWER TO MIDDLE 50S WITH
OVERNIGHT LOWS IN THE UPPER 20S TO LOW 30S.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
MODELS REMAIN IN GOOD AGREEMENT THROUGH THE LONG TERM WITH HIGH
PRESSURE CONTROLLING THE REGION THROUGH SATURDAY NIGHT. A WEAK
UPPER LEVEL DISTURBANCE WILL CROSS THE REGION SUNDAY NIGHT BEFORE
DEVELOPING OFFSHORE MONDAY AFTERNOON. WITH SOME MODEL DIFFERENCES
IN INTENSITY OF THIS FEATURE HAVE ELECTED TO REMAIN DRY FOR SUNDAY
AND MONDAY. HIGH PRESSURE WILL RETURN ON TUESDAY ALLOWING THE DRY
WEATHER TO CONTINUE. TEMPERATURES THROUGH THE LONG TERM WILL
REMAIN A COUPLE OF DEGREES BELOW NORMAL WITH HIGHS IN THE MIDDLE
TO UPPER 50S AND OVERNIGHT LOWS IN THE MIDDLE 30S.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THE STRONG COLD FRONT MOVING INTO THE FORECAST AREA WILL BRING
MVFR OR IFR CONDITIONS THROUGH TONIGHT. THERE WILL BE NUMEROUS
SHOWERS WITH SCATTERED THUNDERSTORMS. VERY STRONG WIND GUSTS MAY
OCCUR WITH ANY THUNDERSTORMS. DRYING BEHIND THE FRONT SHOULD
RESULT IN VFR CONDITIONS BEGINNING AROUND 12Z. USED THE GFS LAMP
FOR THE TIMING. IT WILL BE BREEZY. MODEL TIME-HEIGHT DISPLAYS
SUPPORT WIND GUSTS AROUND 25 KNOTS.
NO SIGNIFICANT IMPACTS EXPECTED DURING THE EXTENDED PERIOD.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 7 PM EST WEDNESDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 7 PM EST WEDNESDAY FOR GAZ040-063>065-
077.
&&Hazardous weather outlook, Nov 30, 10:00 PM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1000 PM EST TUE NOV 30 2010 GAZ065-077-SCZ015-016-020>022-025>031-035>038-041-020300- RICHMOND-BURKE-LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW- EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL- ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 1000 PM EST TUE NOV 30 2010 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY... ...TORNADO WATCH 760 IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ040-063-064-SCZ018-020300- LINCOLN-MCDUFFIE-COLUMBIA-MCCORMICK- 1000 PM EST TUE NOV 30 2010 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Nov 30, 9:42 PM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
942 PM EST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG LINCOLNTON 33.79N 82.48W
11/30/2010 LINCOLN GA LAW ENFORCEMENT
SHERIFF DISPATCH REPORTED A COUPLE TREES DOWN ON CRATER
ROAD IN THE VICINITY OF LINCOLNTON.
&&
VAUGHANLocal storm report, Nov 30, 10:18 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1018 PM EST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TSTM WND DMG 7 WSW TROY 33.96N 82.42W
11/30/2010 MCCORMICK SC LAW ENFORCEMENT
SHERIFF DISPATCH REPORTED TREES AND POWER LINES DOWN
ALONG HIGHWAY 81...NEAR JOHN DE LA HOWE SCHOOL.
&&
VAUGHANLocal storm report, Nov 30, 10:39 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1039 PM EST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND DMG 8 NW EVANS 33.60N 82.24W
11/30/2010 COLUMBIA GA LAW ENFORCEMENT
TREES DOWN ON KEG CREEK DR REPORTED BY SHERIFF
0935 PM TSTM WND DMG 7 NW EVANS 33.59N 82.23W
11/30/2010 COLUMBIA GA LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON PETERSBURG RD REPORTED BY
SHERIFF
0920 PM TSTM WND DMG 2 SE THOMSON 33.45N 82.48W
11/30/2010 MCDUFFIE GA LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON CENTRAL RD REPORTED BY
SHERIFF
&&
KILMERLocal storm report, Nov 30, 10:49 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1049 PM EST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND DMG 12 WSW EDGEFIELD 33.72N 82.12W
11/30/2010 EDGEFIELD SC LAW ENFORCEMENT
TREES DOWN IN ROADWAY SC 23 NEAR COLD SPRINGS ROAD ALSO
FLAT ROCK ROAD REPORTED BY HIGHWAY PATROL
&&
KILMERLocal storm report, Nov 30, 10:56 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1056 PM EST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG 5 W AIKEN 33.54N 81.82W
11/30/2010 AIKEN SC LAW ENFORCEMENT
TREE DOWN IN ROADWAY ON HWY 421 NEAR WARRENVILLE REPORTED
BY HIGHWAY PATROL
&&
KILMERLocal storm report, Nov 30, 11:11 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1111 PM EST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TSTM WND DMG 3 N SALUDA 35.28N 82.35W
11/30/2010 XXX XX LAW ENFORCEMENT
TREES DOWN ON HWY 121 REPORTED BY SHERIFF
1020 PM TSTM WND DMG 7 NW SALUDA 34.08N 81.86W
11/30/2010 SALUDA SC LAW ENFORCEMENT
TREES DOWN ON OLD CHAPEL RD REPORTED BY SHERIFF
1050 PM TSTM WND DMG PROSPERITY 34.21N 81.53W
11/30/2010 NEWBERRY SC PUBLIC
TREES AND POWERLINES DOWN IN PROSPERITY
1048 PM TSTM WND DMG 8 NW SALUDA 34.09N 81.86W
11/30/2010 SALUDA SC LAW ENFORCEMENT
POWERLINES DOWN REPORTED BY SHERIFF
1055 PM TSTM WND DMG LEESVILLE 33.92N 81.51W
11/30/2010 LEXINGTON SC LAW ENFORCEMENT
TREES DOWN IN LEESVILLE REPORTED BY HIGHWAY PATROL
&&
KILMERThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 8:39 PM EST | Severe Thunderstorm Warning | CAE | McCormick | 51 min |
| Nov 30, 9:15 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick | 45 min |
| Nov 30, 9:58 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Edgefield, Lexington, Newberry, Saluda | 47 min |
| Nov 30, 10:46 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Fairfield, Lexington, Newberry, Orangeburg and 2 more | 59 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.